Statins play an important role in the care of patients with cardiovascular disease and have a good safety record in clinical practice. The risk of hepatic injury caused by statins is estimated to be about 1 percent, similar to that of patients taking a placebo. Patients with transaminase levels no more than three times the upper limit of normal can continue taking statins; often the elevations will resolve spontaneously. Coexisting elevations of transaminase levels from nonalcoholic fatty liver disease and stable hepatitis B and C viral infections are not contra- indications to statin use. Although myalgias are common with statin use, myositis and rhabdomyolysis are rare. When prescribed at one-half the recommended maximal dosage or less, statins are associated with an incidence of myopathy similar to that of placebo; therefore, rou- tine monitoring of creatine kinase levels in asymptomatic patients is not recommended. Myopathic symptoms usually resolve approximately two months after discontinuing the statin, and the same statin can be restarted at a lower dosage, or patients can try a different statin. Clinically important drugs that interact with statins and increase the risk of adverse effects include fibrates, diltiazem, verapamil, and amiodarone.